Mississippi, 2025Damaging Winds in Mississippi, August 18 to 20, 2025
August 18 to 20, 2025 · NWS JAN · 15 events in 12 counties and zones
Scattered strong to severe thunderstorms developed across portions of Mississippi during the afternoon and evening hours of August 18th through 20th. Isolated damaging wind gusts occurred with the strongest of storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms developed across portions of Mississippi during the afternoon and evening hours of August 18th through 20th. Isolated damaging wind gusts occurred with the strongest of storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 18, 12:43 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 18, 12:43 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
143 PM CDT Mon Aug 18 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 140 PM CDT Mon Aug 18 2025
Tonight and Tuesday: Similar to Sunday afternoon, local radars
were showing isolated showers and thunderstorms developing across
the whole CWA. The movement of the convection was to the southwest
and scattered storms will be possible across our central and
southern zones into early evening before the convection will
dissipate. The microburst composite parameter has increased over
the last several hours and shows potential so a few strong wind
gusts can be expected. Otherwise, high pressure surface and aloft
centered just to our west will continue through Tuesday and
actually peak Tuesday before starting to break down. Tuesday will
be another day of near record temperatures across our delta
region. The hot temperatures will combine with high humidity to
result in heat index values above 105F this afternoon and again
Tuesday afternoon. At locations along the Mississippi river heat
index values are expected to exceed 110F this afternoon and again
Tuesday. An Extreme Heat Warning has been issued for this area
today and Tuesday. Elsewhere, a Heat Advisory remains in effect
until 8PM this evening and a Heat Advisory has been issued for
Tuesday as well. Lower rain chances are expected Tuesday and any
thunderstorms that develop will do so mainly during the afternoon
and across our southern zones. A few storms may produce strong
gusty winds again. /22/
Wednesday Onwards...
Little will change over the next week, as high pressure remains
anchored over the region. Isolated afternoon and early evening
showers/thunderstorms are expected every day. All indications at
this time point to non-severe characteristics for this convection
but there is still a chance for damaging winds should a cell or two
overachieve. A weak trough will rotate around the upper level ridge
Thursday which will help moderate our temperatures back down into
the 90s, allowing for a relief from our 105+ heat indices across the
area. Upper level troughing will continue over the area into the
weekend, bringing cooler temperatures and a slight increase in
afternoon storm coverage; with the greatest coverage along and south
of I-20./OAJ/
&&
.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Mon Aug 18 2025
Isolated to scattered TSRA will develop and affect cntrl and
southern MS TAF sites through 01Z Tue before dissipating. Away
from TSRA, VFR conditions will prevail through the TAF period.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 98 75 99 / 10 20 10 40
Meridian 74 96 74 96 / 10 10 0 20
Vicksburg 74 99 75 98 / 10 10 10 40
Hattiesburg 74 97 74 98 / 40 20 0 30
Natchez 73 97 73 96 / 30 20 10 30
Greenville 75 101 75 99 / 10 10 10 40
Greenwood 75 102 75 99 / 10 10 10 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ025>033-036>039-
043>046-049>052-055>058-062>066-072>074.
Heat Advisory from 10 AM to 8 PM CDT Tuesday for MSZ026>033-
036>039-043>046-049>052-055>058-062>066-072>074.
LA...Heat Advisory until 8 PM CDT this evening for LAZ007.
Heat Advisory from 10 AM to 8 PM CDT Tuesday for LAZ007.
AR...Heat Advisory until 8 PM CDT this evening for ARZ074.
Heat Advisory from 10 AM to 8 PM CDT Tuesday for ARZ074.
&&
22/OAJ/22In the hours before
Special weather statement, Aug 18, 11:59 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
1259 PM CDT Mon Aug 18 2025
LAZ024-026-MSZ060-181900-
Concordia LA-Catahoula LA-Adams MS-
1259 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CONCORDIA...SOUTHWESTERN
CATAHOULA PARISHES IN NORTHEASTERN LOUISIANA AND SOUTHERN ADAMS
COUNTIES THROUGH 200 PM CDT...
At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sibley, or 11 miles south of Natchez, moving southwest at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Deer Park around 115 PM CDT.
Slocum around 125 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3104 9165 3104 9172 3120 9168 3130 9191
3127 9195 3123 9192 3123 9199 3127 9199
3128 9202 3130 9200 3135 9201 3153 9139
3136 9126 3132 9147 3128 9150 3123 9149
3122 9158 3111 9163 3104 9156 3097 9166
TIME...MOT...LOC 1758Z 061DEG 18KT 3139 9138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
22Special weather statement, Aug 18, 1:35 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 PM CDT Mon Aug 18 2025
MSZ043-048-049-182030-
Hinds MS-Rankin MS-Madison MS-
235 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL RANKIN...
NORTHEASTERN HINDS AND SOUTH CENTRAL MADISON COUNTIES THROUGH 330 PM
CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Flowood, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Jackson, Pearl, Flowood, and Richland around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3259 9016 3234 8994 3215 9021 3236 9051
TIME...MOT...LOC 1934Z 053DEG 13KT 3233 9010
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86Thunderstorm Wind, Yazoo
- When
- August 18, 1:45 PM CST
- Where
- Yazoo County, Benton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.830, -90.270
Several trees and power poles were snapped along on Moorehead Road, Niven Road, and Overby Road. One tree fell onto a home along Overby Road.
Thunderstorm Wind, Warren
- When
- August 18, 2:21 PM CST
- Where
- Warren County, 1.5 mi SSE of Stout
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.280, -90.890
Two trees and a few powerlines were blown down on Dana Road.
Thunderstorm Wind, Hinds
- When
- August 18, 2:47 PM CST
- Where
- Hinds County, 0.69 mi N of Fairchilds Xrds
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.210, -90.470
Scattered trees and power lines were blown down between Raymond and Utica.
Thunderstorm Wind, Jefferson
- When
- August 18, 3:03 PM CST
- Where
- Jefferson County, 0.69 mi N of Harriston
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.730, -91.030
A mobile home was destroyed east of Fayette.
Thunderstorm Wind, Sunflower
- When
- August 19, 7:15 PM CST
- Where
- Sunflower County, 1.15 mi E of Indianola
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.450, -90.630
The roof was partially blown off of an inmate house.
Thunderstorm Wind, Washington
- When
- August 19, 7:32 PM CST
- Where
- Washington County, 0.58 mi W of (Glh)greenville Muni
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.480, -90.990
A peak wind gust of 59 mph was measured by the Greenville Mid-Delta Airport ASOS site KGLH.
Thunderstorm Wind, Washington
- When
- August 19, 7:50 PM CST
- Where
- Washington County, 0.9 mi NW of Greenville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.410, -91.060
Multiple trees were blown down in Greenville.
Thunderstorm Wind, Leake
- When
- August 20, 11:43 AM CST
- Where
- Leake County, 4.07 mi W of St Ann
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.780, -89.720
A couple of trees were blown down in the area.
Thunderstorm Wind, Madison
- When
- August 20, 11:50 AM CST
- Where
- Madison County, 2.82 mi SSE of Camden
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.740, -89.820
Two trees were blown down and blocked MS Highway 43 near the intersection with MS Highway 17.
Thunderstorm Wind, Attala
- When
- August 20, 1:40 PM CST
- Where
- Attala County, 0.69 mi N of Wamba
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.040, -89.620
A few trees were blown down along MS Highway 43S and MS Highway 14W.
Thunderstorm Wind, Hinds
- When
- August 20, 2:12 PM CST
- Where
- Hinds County, 1.36 mi ENE of Adams
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.180, -90.550
A tree was blown down and blocked Learned Road near Pardue Rd. Another tree was blown down and blocked Neil Collins Rd near Seaton Rd.
Thunderstorm Wind, Copiah
- When
- August 20, 2:33 PM CST
- Where
- Copiah County, 1.36 mi WSW of Utica Institute
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.040, -90.640
Some trees were blown down along MS Highway 18 from near the Hinds County line to the community of Carpenter.
Thunderstorm Wind, Claiborne
- When
- August 20, 3:16 PM CST
- Where
- Claiborne County, 0.91 mi SE of Peyton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.820, -90.810
Trees and power lines were blown down onto Forest Grove Road.
Thunderstorm Wind, Jefferson
- When
- August 20, 3:33 PM CST
- Where
- Jefferson County, 1.36 mi ENE of Red Lick
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.790, -90.980
A few trees were blown down on Dixon Road.
Thunderstorm Wind, Franklin
- When
- August 20, 4:08 PM CST
- Where
- Franklin County, 0.69 mi S of Hamburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.570, -91.070
A couple of trees were blown down in the northwestern part of Franklin County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Illinois, August 18 to 19, 2025$8.8 million · 56 kt wind · 24 events
- Flash Flood and Flood in Indiana, August 18 to 19, 2025$4.0 million · 2 events
- Damaging Winds in Oklahoma, August 18, 2025$75,000 · 70 kt wind · 4 events
- Damaging Winds in Kansas, August 18, 2025$46,000 · 87 kt wind · 5 events
- Flash Flood and Flood in Wisconsin, August 18, 2025$52,000 · 2 events
- Flash Flood and Lightning Strike in Florida, August 18, 20251 injured · $35,000 · 2 events
- Damaging Wind in Texas, August 18, 2025$25,000 · 87 kt wind · 1 event
- Flash Flooding in Iowa, August 18, 2025$20,000 · 4 events
- Damaging Winds in Illinois, August 18, 202561 kt wind · 11 events
- Damaging Winds in Missouri, August 18, 2025$13,000 · 52 kt wind · 4 events
- Flash Flooding and Heavy Rain in Virginia, August 18 to 20, 20258 events
- Flooding in Iowa, August 18 to 21, 20257 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292664, 1292665, 1292666, 1292667, 1292670, 1292672, 1292673, 1292675, 1292676, 1292677, 1292678, 1292679, 1292680, 1292681, 1292682.